Oklahoma, 2004Flood and Hail in Oklahoma, March 4, 2004
March 4, 2004 · NWS OUN · 60 events in 24 counties and zones
56 thunderstorm wind, 2 hail, 1 flood, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $1.7 million
- Crop damage
- None recorded
- Events
- 60
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 4, 3:58 AM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Mar 4, 3:58 AM CST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
358 AM CST THU MAR 4 2004
SHOWERS AND THUNDERSTORMS CONT TO INCREASE IN COVERAGE AND INTENSITY
ACROSS OK AND TX EARLY THIS MORNING. SOME STORMS COULD BECOME SEVERE
WITH LARGE HAIL PRIMARY CONCERN THIS MORNING. HEAVY RAIN WAS FALLING
WITH SOME OF THESE STORMS. THE WARM FRONT HAS BEGUN TO MOVE NORTH
EARLY THIS MORNING. STRONG WAA CONT ACROSS THE AREA AS LLJ CONTINUES
TO INCREASE...WHICH HAS AIDED IN THE THUNDERSTORM DEVELOP. LL
MOISTURE ALSO CONTINUES TO INCREASE...WITH 50 DEWPTS FROM
TILLMAN...TO MCCLAIN...TO SEMINOLE COUNTIES EARLY THIS MORNING. AS
WARM FRONT CONT TO PUSH NORTHWARD...DEWPTS WILL CONT TO INCREASE
ACROSS MUCH OF THE AREA. SFC LOW WILL MOVE ACROSS WEST TX AND OK
TODAY...INTO THE MID MISSISSIPPI VALLEY. UPR LOW CURRENTLY OVER NW
MEXICO WILL ALSO MOVE ACROSS THE AREA TODAY. WITH UPR LOW MOVING
ACROSS THE SOUTHERN PLAINS BRINGING COLD TEMPS ALOFT...STRONG
LLJ...AND GULF MOISTURE...SEVERE STORMS ARE POSSIBLE THROUGHOUT THE
DAY TODAY. HEAVY RAINS EXPECTED OVER SATURATED OR NEAR SATURATED
AREAS FROM PREVIOUS RAINFALL...COULD CAUSE SOME FLASH FLOODING
PROBLEMS. WILL ISSUE A FLASH FLOOD WATCH FOR PARTS OF CENTRAL AND
SOUTH CENTRAL OK WHERE SOME LOCATIONS HAVE ALREADY RECEIVED 1-2+
INCHES IN THE PAST 24 HRS.
HAVE LEFT SLIGHT CHANCE POPS IN FOR FRIDAY AS ENERGY MOVING INTO THE
BACKSIDE OF THE UPPER TROUGH MOVES ACROSS THE AREA. THIS COULD
PROVIDE ENOUGH LIFT FOR SOME LIGHT RAIN OR DRIZZLE TO DEVELOP
DESPITE MOST OF THE GOOD MOISTURE BEING OUT OF THE AREA. MODELS CONT
TO PROG COLD FRONT MOVING ACROSS THE AREA SAT NIGHT/SUN. FORECAST
REMAINS DRY AFTER FRI...WITH NO MAJOR CHANGES IN EXTENDED.
FCSTID = 25
OKC 60 45 54 36 / 99 50 20 20
HBR 58 41 54 34 / 99 30 20 20
SPS 65 46 59 38 / 99 30 20 20
GAG 46 35 49 30 / 99 40 20 20
PNC 55 41 50 32 / 99 70 10 20
DUA 68 51 60 40 / 99 40 20 30
.OUN...
OK...FLASH FLOOD WATCH TODAY FOR ZONES OKZ019-020-025>031-039-040.
TX...NONE
Hazardous weather outlook, Mar 4, 7:00 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CST THU MAR 4 2004
OKZ004>048-050>052-TXZ083>090-041800-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. THIS
MODERATE RISK IS SURROUNDED BY A SLIGHT RISK AREA.
LOCATION...
THE MODERATE RISK AREA COVERS LOCATIONS EAST AND SOUTH OF A LINE
THAT EXTENDS FROM QUANAH AND ALTUS...NORTHEAST TO EL RENO...TO
STILLWATER. AREAS NORTH OF THIS LINE WILL BE IN THE SLIGHT RISK AREA.
TIMING...
ALTHOUGH ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH LATE
MORNING...THE MOST LIKELY TIME FOR SIGNIFICANT SEVERE THUNDERSTORMS
WILL BE FROM NOON THROUGH 7 PM.
IMPACTS...
SOME DAMAGE TO AUTOMOBILES...ROOFS...AND TENDER VEGETATION FROM
LARGE HAIL. WIND DAMAGE DUE TO VIOLENT THUNDERSTORM WIND GUSTS TO 80
MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS MORNING
THROUGH EARLY EVENING.
DISCUSSION...
WARM AIR ADVECTION NORTH OF A SLOW MOVING WARM FRONT WILL KEEP
THUNDERSTORMS GOING THROUGH MID MORNING ACROSS MAINLY WESTERN AND
NORTHERN OKLAHOMA. WITH MARGINAL INSTABILITY...BUT STRONG SHEAR...
SOME STORMS MAY REACH SEVERE LEVELS AND PRODUCE LARGE HAIL. BY LATE
THIS MORNING...THUNDERSTORMS ARE EXPECTED TO RAPIDLY INCREASE IN
AREAL COVERAGE AND INTENSITY NEAR AND JUST SOUTH OF THE NORMAN NWS
COUNTY WARNING AREA. THIS ACTIVITY WILL BE SOUTH OF THE MENTIONED
WARM FRONT...IN A STRONGLY UNSTABLE AIRMASS WITH VERY STRONG DEEP
LAYER SHEAR. THIS ENVIRONMENT WILL BE CONDUCIVE FOR SUPERCELL
THUNDERSTORMS CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING
WINDS...AND TORNADOES.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY MAR 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL HAS LEFT THE GROUND SATURATED ACROSS PARTS OF THE
AREA. ANY ADDITIONAL HEAVY RAINFALL WILL RESULT IN RAPID RUNOFF AND
POSSIBLE FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR
PORTIONS OF CENTRAL AND SOUTH CENTRAL OKLAHOMA. PLEASE REFER TO THE
LATEST VERSION OF THIS PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE FORECAST.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
11In the hours before
Special weather statement, Mar 4, 2:36 AM CST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
236 AM CST THU MAR 4 2004
OKZ038-039-044-040900-
COMANCHE OK-COTTON OK-STEPHENS OK-
236 AM CST THU MAR 4 2004
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE...COTTON AND
STEPHENS COUNTIES.
A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED FROM NEAR RANDLETT...
TO WALTERS... TO SOUTH OF DUNCAN AT 236 AM CST...MOVING
NORTH-NORTHEAST AT 40 MPH.
THIS CLUSTER OF THUNDERSTORMS WILL PRODUCE TORRENTIAL RAINFALL RATES
AND NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. SMALL HAIL IS ALSO
LIKELY. STORM INTENSITY AND ORGANIZATION HAS BEEN INCREASING... AND
SEVERE WEATHER MAY DEVELOP THROUGH 3 AM.
PEOPLE IN COMANCHE...COTTON AND STEPHENS COUNTIES...INCLUDING THE
CITIES OF DUNCAN AND LAWTON...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
MILLER
Special weather statement, Mar 4, 3:26 AM CST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
326 AM CST THU MAR 4 2004
TXZ087-041000-
KNOX TX-
326 AM CST THU MAR 4 2004
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 22 MILES SOUTHWEST OF MUNDAY AT 326
AM CST...MOVING NORTH AT 60 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. THIS STORM WILL MOVE INTO SOUTHERN KNOX COUNTY BETWEEN 330
AND 340 AM CST.
PEOPLE IN KNOX COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.
MILLER
Special weather statement, Mar 4, 3:58 AM CST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
358 AM CST THU MAR 4 2004
OKZ024-025-027>029-041020-
CANADIAN OK-CLEVELAND OK-GRADY OK-MCCLAIN OK-OKLAHOMA OK-
358 AM CST THU MAR 4 2004
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND...
GRADY...MCCLAIN AND OKLAHOMA COUNTIES.
AT 355 AM CST... A LARGE CLUSTER OF STRONG THUNDERSTORMS EXTENDED
FROM CHICKASHA... TO NORMAN. THESE STORMS WERE MOVING NORTH AT 40
MPH.
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME. HOWEVER... THESE THUNDERSTORMS WILL PRODUCE VERY HEAVY
RAINFALL RATES AS THEY MOVE NORTHWARD ACROSS MUCH OF THE OKAHOMA
CITY METRO AREA THROUGH 530 AM. THE HEAVY RAINFALL RATES WILL
LIKELY RESULT IN SOME URBAN FLOODING OF LOW LYING AND POORLY DRAINED
STREETS... INTERSECTIONS AND HIGHWAYS.
PEOPLE IN CANADIAN...CLEVELAND...GRADY...MCCLAIN AND OKLAHOMA
COUNTIES...INCLUDING THE CITIES OF CHICKASHA...EDMOND...EL RENO...
NORMAN AND OKLAHOMA CITY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. USE EXTRA CAUTION IF YOU ARE DRIVING TO WORK EARLY THIS
MORNING.
MILLER
Special weather statement, Mar 4, 5:59 AM CST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
559 AM CST THU MAR 4 2004
OKZ021-034-041215-
BECKHAM OK-GREER OK-
559 AM CST THU MAR 4 2004
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM AND GREER COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 19 MILES SOUTHWEST OF SAYRE AT 559
AM CST...MOVING NORTHEAST AT 55 MPH.
STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
PEOPLE IN BECKHAM AND GREER COUNTIES...INCLUDING THE CITY OF ELK
CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
24
Event by event
56 thunderstorm wind, 2 hail, 1 flood, 1 lightning. Local standard time, as filed.
Flood, Oklahoma
- When
- March 4, 7:40 AM CST to 12:00 PM CST
- Where
- Oklahoma forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Torrential rainfall produced a brief crest above food stage on the North Canadian River in eastern Oklahoma County during the morning hours of March 4. The river crested at 18.7 feet (1.7 above flood stage) at 9:00 am CST at the Britton Road river gage site near Jones, OK.
Lightning, Noble
- When
- March 4, 10:30 AM CST
- Where
- Noble County, 1 mi N of Lucien
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
Lightning caused the tops of two tank batteries to come off and set the oil on fire at Lillian Lease, one mile north of Highway 164.
Thunderstorm Wind, Tillman
- When
- March 4, 1:35 PM CST
- Where
- Tillman County, 3 mi W of Grandfield
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.233, -98.733
Wind was measured by the Oklahoma mesonet.
Thunderstorm Wind, Tillman
- When
- March 4, 1:35 PM CST
- Where
- Tillman County, 16 mi E of Frederick
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $35,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.383, -98.733
A grain silo and show barn were destroyed.
Thunderstorm Wind, Tillman
- When
- March 4, 1:35 PM CST
- Where
- Tillman County, Grandfield
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $4,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.233, -98.683
Roof was blown off the pharmacy.
Thunderstorm Wind, Tillman
- When
- March 4, 1:36 PM CST to 1:39 PM CST
- Where
- Tillman County, 11 mi N of Grandfield
- Measured
- 69 kt (79 mph) estimated gust
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.400, -98.683
Power lines were downed between the intersection of Highway 36 and 5 to near Chattanooga.
Thunderstorm Wind, Tillman
- When
- March 4, 1:37 PM CST
- Where
- Tillman County, 10 mi N of Grandfield
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $200,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.367, -98.683
A hanger with a plane and boat inside was destroyed at the Chattanooga Airport. The irreplaceable plane inside the hanger was heavily damaged.
Thunderstorm Wind, Cotton
- When
- March 4, 1:40 PM CST
- Where
- Cotton County, 6 mi W of Walters
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $15,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.350, -98.400
A semi-truck was blown over near the Walters toll booth on Interstate 44.
Thunderstorm Wind, Comanche
- When
- March 4, 1:40 PM CST
- Where
- Comanche County, Chattanooga
- Measured
- 69 kt (79 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.433, -98.650
Power lines were reported downed.
Thunderstorm Wind, Comanche
- When
- March 4, 1:40 PM CST to 1:47 PM CST
- Where
- Comanche County, 1 mi S of Chattanooga
- Measured
- 69 kt (79 mph) estimated gust
- Property damage
- $75,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.417, -98.650
Approximately 70 distribution power poles were reported down in this area.
Thunderstorm Wind, Cotton
- When
- March 4, 1:42 PM CST to 1:43 PM CST
- Where
- Cotton County, 4 mi NW of Cookietown
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.300, -98.500
Thunderstorm Wind, Jefferson
- When
- March 4, 1:49 PM CST
- Where
- Jefferson County, 3 mi W of Waurika
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.167, -98.050
Thunderstorm Wind, Jefferson
- When
- March 4, 1:50 PM CST
- Where
- Jefferson County, Waurika
- Measured
- 69 kt (79 mph) estimated gust
- Property damage
- $25,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.167, -98.000
A barn roof was blown off. Trees were also damaged.
Thunderstorm Wind, Comanche
- When
- March 4, 1:51 PM CST to 1:53 PM CST
- Where
- Comanche County, Cache
- Measured
- 65 kt (75 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.633, -98.617
Strong winds ripped off a 2500 square foot section of the roof of the Trading Post. One woman was injured when portions of the roof hit her in the face. A mobile home was also flipped onto its side.
Hail, Jefferson
- When
- March 4, 1:55 PM CST
- Where
- Jefferson County, Waurika
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.167, -98.000
Thunderstorm Wind, Jefferson
- When
- March 4, 1:55 PM CST
- Where
- Jefferson County, 1 mi ENE of Waurika
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.167, -97.983
Wind was measured by the Oklahoma mesonet.
Thunderstorm Wind, Stephens
- When
- March 4, 1:58 PM CST
- Where
- Stephens County, 2 mi N of Duncan
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.550, -97.950
Several seven inch diameter trees were downed.
Thunderstorm Wind, Comanche
- When
- March 4, 2:00 PM CST to 2:06 PM CST
- Where
- Comanche County, Lawton
- Measured
- 67 kt (77 mph) measured gust
- Property damage
- $200,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.617, -98.400
Wind gust was measured by ultimeter anemometer on SW 45th Street at 1404 CST. The house across the street lost many shingles on west facing slope of roof. Power lines were downed across town. The football concession stand at Cameron University was picked up and thrown into a nearby parking lot damaging 50 vehicles.
Thunderstorm Wind, Stephens
- When
- March 4, 2:05 PM CST
- Where
- Stephens County, Comanche
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.367, -97.967
Thunderstorm Wind, Comanche
- When
- March 4, 2:05 PM CST
- Where
- Comanche County, 3 mi W of Medicine Park
- Measured
- 75 kt (86 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.733, -98.550
Wind was measured by the Oklahoma mesonet.
Thunderstorm Wind, Stephens
- When
- March 4, 2:07 PM CST
- Where
- Stephens County, Duncan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.517, -97.950
Wind was estimated on south side of town.
Thunderstorm Wind, Comanche
- When
- March 4, 2:08 PM CST
- Where
- Comanche County, Lake Latonka
- Measured
- 64 kt (74 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.767, -98.500
Several travel trailers and mobile homes were damaged at School House Slough.
Thunderstorm Wind, Stephens
- When
- March 4, 2:08 PM CST
- Where
- Stephens County, Duncan
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.517, -97.950
A barn was destroyed at the corner of 42nd and Fuller Streets.
Thunderstorm Wind, Comanche
- When
- March 4, 2:09 PM CST
- Where
- Comanche County, 1 mi S of Lawton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.600, -98.400
Thunderstorm Wind, Stephens
- When
- March 4, 2:11 PM CST
- Where
- Stephens County, Marlow
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $75,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.650, -97.950
A mobile home was severely damaged when its roof was taken off. A roof was also blown off a home. Power lines, tree limbs, and two fences were downed.
Thunderstorm Wind, Jefferson
- When
- March 4, 2:13 PM CST
- Where
- Jefferson County, Cornish
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $60,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.167, -97.600
The siding was stripped from the north side of one house. Another house nearby had the porch roof destroyed and sustained some roof damage on the main part of the house. A chicken house was also blown off its foundation.
Thunderstorm Wind, Stephens
- When
- March 4, 2:14 PM CST
- Where
- Stephens County, Velma
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $150,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.450, -97.667
The roofs of three houses were severely damaged. Power lines were also downed and trees uprooted.
Thunderstorm Wind, Jefferson
- When
- March 4, 2:15 PM CST
- Where
- Jefferson County, 1 mi N of Ringling
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.200, -97.583
Wind was measured by the Oklahoma mesonet.
Thunderstorm Wind, Stephens
- When
- March 4, 2:20 PM CST
- Where
- Stephens County, 7 mi NW of Velma
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.517, -97.750
Wind was measured by the Oklahoma mesonet.
Thunderstorm Wind, Jefferson
- When
- March 4, 2:20 PM CST
- Where
- Jefferson County, 1 mi N of Ringling
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.200, -97.583
Wind was measured by the Oklahoma mesonet.
Thunderstorm Wind, Carter
- When
- March 4, 2:22 PM CST
- Where
- Carter County, Healdton
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.233, -97.483
Some shingles were removed from several houses. Several tree limbs were also downed.
Thunderstorm Wind, Grady
- When
- March 4, 2:27 PM CST
- Where
- Grady County, 6 mi ESE of Rush Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.750, -97.850
Thunderstorm Wind, Garvin
- When
- March 4, 2:30 PM CST
- Where
- Garvin County, Pernell
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.567, -97.500
Thunderstorm Wind, Caddo
- When
- March 4, 2:30 PM CST
- Where
- Caddo County, 4 mi S of Anadarko
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.017, -98.250
Thunderstorm Wind, Grady
- When
- March 4, 2:34 PM CST
- Where
- Grady County, Verden
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.083, -98.083
An old grain silo was toppled.
Thunderstorm Wind, Love
- When
- March 4, 2:35 PM CST
- Where
- Love County, Leon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.883, -97.433
Thunderstorm Wind, Garvin
- When
- March 4, 2:38 PM CST
- Where
- Garvin County, 7 mi E of Hennepin
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $75,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.500, -97.233
A barn and mobile home were damaged on Highway 7, approximately 3 miles west of Interstate 35. A telephone pole was snapped and an outbuilding blown over in this area.
Thunderstorm Wind, Murray
- When
- March 4, 2:41 PM CST
- Where
- Murray County, 4 mi SW of Davis
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $80,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.467, -97.167
A barn roof was blown off. A metal barn was also destroyed along with power lines downed.
Thunderstorm Wind, Murray
- When
- March 4, 2:41 PM CST
- Where
- Murray County, Davis
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $65,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.500, -97.117
The city barn and a few lumber barns were destroyed. A light pole was also broken. Several signs were damaged across town.
Thunderstorm Wind, Garvin
- When
- March 4, 2:45 PM CST
- Where
- Garvin County, Wynnewood
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.650, -97.167
The roof was blown off a barn.
Thunderstorm Wind, Carter
- When
- March 4, 2:46 PM CST
- Where
- Carter County, Ardmore
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.183, -97.133
Wind was estimated near the intersection of Highway 70 and Kings Road on the west side of town.
Thunderstorm Wind, Carter
- When
- March 4, 2:47 PM CST
- Where
- Carter County, Ardmore
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.183, -97.133
Wind was estimated near the water plant on the north side of town.
Thunderstorm Wind, McClain
- When
- March 4, 2:49 PM CST
- Where
- McClain County, Wayne
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.917, -97.317
A metal storage shed was blown onto its side. Power lines were also downed.
Thunderstorm Wind, Murray
- When
- March 4, 2:50 PM CST
- Where
- Murray County, 5 mi WSW of Davis
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.467, -97.200
Hail, Pottawatomie
- When
- March 4, 2:50 PM CST
- Where
- Pottawatomie County, Asher
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.983, -96.917
Thunderstorm Wind, Pontotoc
- When
- March 4, 2:56 PM CST
- Where
- Pontotoc County, Roff
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.633, -96.833
Several roofs were damaged. A tree was also downed.
Thunderstorm Wind, Garvin
- When
- March 4, 2:57 PM CST
- Where
- Garvin County, 8 mi S of Stratford
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $30,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.683, -96.950
The frame and other materials to a house under construction were destroyed. A RV was turned over onto its roof. A pickup truck was also damaged.
Thunderstorm Wind, Murray
- When
- March 4, 3:00 PM CST
- Where
- Murray County, 4 mi NNE of Sulphur
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.567, -96.933
Wind was measured by the Oklahoma mesonet.
Thunderstorm Wind, Johnston
- When
- March 4, 3:00 PM CST
- Where
- Johnston County, 5 mi NE of Mill Creek
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.450, -96.750
Thunderstorm Wind, Marshall
- When
- March 4, 3:00 PM CST
- Where
- Marshall County, 5 mi N of Madill
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $500
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.150, -96.767
An eight inch diameter tree was downed.
Thunderstorm Wind, Pontotoc
- When
- March 4, 3:00 PM CST
- Where
- Pontotoc County, Allen
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.883, -96.400
Thunderstorm Wind, Pontotoc
- When
- March 4, 3:06 PM CST
- Where
- Pontotoc County, Ada
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $75,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.767, -96.667
Power poles were downed. Several small sheds were destroyed. Brooke Trailer Park sustained some damage along with several signs across town.
Thunderstorm Wind, Marshall
- When
- March 4, 3:10 PM CST
- Where
- Marshall County, Madill
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.083, -96.767
A porch roof was taken off a house in the Sanders Island View area.
Thunderstorm Wind, Canadian
- When
- March 4, 3:11 PM CST
- Where
- Canadian County, El Reno
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.533, -97.967
Wind was estimated at the intersection of Highway 66 and 81.
Thunderstorm Wind, Marshall
- When
- March 4, 3:13 PM CST
- Where
- Marshall County, Enos
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $90,000
- Reported by
- NEWSPAPER
- Coordinates
- 33.883, -96.767
Several homes sustained roof damage. Several outbuildings were also damaged. Many large trees were downed, with some falling on homes.
Thunderstorm Wind, Lincoln
- When
- March 4, 3:15 PM CST
- Where
- Lincoln County, 2 mi SE of Prague
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $125,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.467, -96.650
A 30x36 foot sheet metal barn and a 12x24 foot outbuilding were destroyed. A cottonwood tree was also uprooted. At a house nearby, the carport was blown away and two garage windows and south facing windows of the house were broken. The top of a well house was also blown off. The house also sustained some roof damage. Approximately 150 feet of chain link fence was downed.
Thunderstorm Wind, Coal
- When
- March 4, 3:30 PM CST
- Where
- Coal County, 7 mi NNE of Tupelo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.700, -96.367
Thunderstorm Wind, Hughes
- When
- March 4, 3:30 PM CST
- Where
- Hughes County, Atwood
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- POST OFFICE
- Coordinates
- 34.950, -96.333
Thunderstorm Wind, Bryan
- When
- March 4, 3:30 PM CST
- Where
- Bryan County, 9 mi W of Durant
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.000, -96.533
Thunderstorm Wind, Atoka
- When
- March 4, 3:52 PM CST
- Where
- Atoka County, 7 mi W of Caney
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.233, -96.333
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, March 4, 200412 injured · $3.7 million · F1 · 76 events
- Tornadoes and Hail in Texas, March 4, 20042 injured · $2.1 million · F2 · 39 events
- Flash Flooding and Flooding in Oklahoma, March 4 to 6, 20045 injured · $1.3 million · 19 events
- Hail and Damaging Winds in Texas, March 4, 2004$1.9 million · 79 kt wind · 16 events
- Heavy Snow in Arizona, March 4 to 5, 200412 injured · 3 events
- Tornado and Flash Flooding in Oklahoma, March 4, 2004$241,000 · F0 · 16 events
- Tornado in Texas, March 4, 2004$30,000 · F1 · 1 event
- Flash Flooding in Kansas, March 4, 2004$80,000 · 3 events
- Flash Flood in New York, March 4, 2004$50,000 · 1 event
- Damaging Wind in Arkansas, March 4, 2004$50,000 · 60 kt wind · 1 event
- Flash Flooding in Oklahoma, March 4, 2004$40,000 · 3 events
- Tornado and Damaging Winds in Arkansas, March 4, 2004$25,000 · F0 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388353, 5388352, 5388012, 5388013, 5388014, 5388018, 5388020, 5388015, 5388022, 5388129, 5388016, 5388019, 5388021, 5388250, 5388023, 5388128, 5388017, 5388130, 5388131, 5388132, 5388133, 5388247, 5388249, 5388134, 5388246, 5388251, 5388248, 5388135, 5388136, 5388137, 5388138, 5388139, 5388140, 5388141, 5388252, 5388142, 5388253, 5388143, 5388254, 5388255, and more.